Jump to content

Recommended Posts

Hiya-

We were talking about this in another thread so I thought I'd throw it down here.

When I was first on Seroquel, I experienced these symptoms: " the "weirdness" as the wanting to jump out of my skin feeling, an inner restlessness that is painful, the feeling of needles pricking the insides of my skin, the feeling of clawing on the inside of my body, the feeling that if i jump and twitch that i'll feel better. i do really jump and twitch (another disorder apart from the feeling that you want to do it), and it doesn't help control the feeling for me. my muscles give out when i want to jump and twitch and then i just want to do it more and it itches inside my skin. i think i have multiple issues from atypicals, not just akasthesia itself, but a combo. lovely. my muscles give out totally for no reason, they spasm, and i want to jump out of my skin/twitch/itch inside myself."

I couldn't do anything except crawl. I couldn't hold a bowl to eat. I literally had the bowl on the floor and was attempting to use the spoon to eat that way. I couldn't get up to use the bathroom on my own, my mom had to help me. After I took my Seroquel and it hit, I'd just slump on the floor, watch the world spin as if I was totally trashed, and try to stand up, only to feel my muscles spasm and give out under me, and I'd end up crawling on the floor again. I couldn't make it to the stairs to get to my room. I'd carefully try to go up one at a time, and it literally took half an hour to do it. I only went downstairs (carefully) to use the bathroom, take my meds, and eat from my bowl that was on the floor. My mom even had to help me eat.

She begged me not to take Seroquel because it f-ed me up so bad. I took it because I had just gotten out of the hospital and was afraid to have to go back.

I was 26 and couldn't do a thing for myself. I couldn't even use the bathroom. It was impossible to stand up and sit down like that. I couldn't maintain a sitting position. The world was spinning and my muscles were twitching and spasming.

Is this EPS?

Link to comment
Share on other sites

I think so. It sounds so similar to what I felt the day I upped my Seroquel to 150 mg. Fortunately it hasn't happened again in my case.

Your situation sounds like it was more severe than mine though. In my case it only lasted that night, after taking the Seroquel. I was able to pass out fairly quickly and I had no symptoms in the morning.

Link to comment
Share on other sites

isn't that the most god-awful feeling dee? i wonder if it is worse on seroquel or if it happens like that on all the aap drugs. i never found out because i was gulping down the inderal every time i took an aap forever after that point. risperdal at this point doesn't seem to bother me. i take it by itself at night. no groveling on the floor with my bowl.

Link to comment
Share on other sites

I had the inner restlessness which felt more like crawling out of my skin, but at the same time a sort of paralysis, dizziness and nausea. It hit me in the kitchen and I dropped what I was doing and slunk to the floor. My boyfriend had to help me to bed. Ugh.

Link to comment
Share on other sites

First off, there is no such one thing as EPS.

EPS stands for extrapyramidal side effects, meaning side effects which effect the extrapyramidial system, the part of the brain which deals with cordinating motor function.

Part of what you're describing sounds like akathisia. Other common forms are dystonia, Parkinsonism (which I can't find a good link for, but might be part of what you're talking about), and tardive dyskinesia.

Most all of that can be lessoned with other medications.

Link to comment
Share on other sites

VE-

I'm so happy that crap went away! i never knew how serious it was. i thought it was just a normal side effect of a powerful drug. i'm just wondering why no one bothered to inform me or take me seriously when i complained about it.

I take Inderal as needed for my Risperdal issues now. I no longer get the EPS (or whatever) stuff now, but sometimes if I feel any shakes at all I do take the Inderal to wipe it out.

Link to comment
Share on other sites

so VE, do you mean that all of what happened is a form of akathisia, or that aka is a part of what went on? all of what can be grouped in with what is confusing to me! i just didn't appreciate the not being able to eat and stand and sit parts.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...